Robust mesh smoothing

Hu, Guo-Fei, Peng, Qun-Sheng and Forrest, A. R. (2004) Robust mesh smoothing. Journal of Computer Science and Technology, 19 (4). pp. 521-528.

Full text not available from this repository. (Request a copy)


This paper proposes a vertex-estimation-based, feature-preserving smoothing technique for meshes. A robust mesh smoothing operator calledmean value coordinates flow is introduced to modify mean curvature flow and make it more stable. Also the paper proposes a three-pass vertex estimation based on bilateral filtering of local neighbors which is transferred from image processing settings and a Quasi-Laplacian operation, derived from the standard Laplacian operator, is performed to increase the smoothness order of the mesh rapidly whilst denoising meshes efficiently, preventing volume shrinkage as well as preserving sharp features of the mesh. Compared with previous algorithms, the result shows it is simple, efficient and robust.

Item Type: Article
Faculty \ School: Faculty of Science > School of Computing Sciences
Depositing User: EPrints Services
Date Deposited: 01 Oct 2010 13:42
Last Modified: 14 Jul 2024 00:02
DOI: 10.1007/BF02944753

Actions (login required)

View Item View Item